My son who is 26 now was hurt in Iraq. He was given tramadol and suffer a gran mal seizure. Never had any history of seizures Now over two years later has suffered another seizure when given a new med called Methocarbamol. He also was prescribed Flexeril and vicodin with this. Can you help us with any infor. We are dealing with VA and need all the help we can get.
2 Jun 2010
Methocarbamol (Robaxin) is a prescription muscle relaxant approved for relieving the pain associated with short-term, painful "musculoskeletal conditions," such as muscle spasms due to an injury. It should be used in combination with rest, physical therapy, and other treatments.
Flexeril (cyclobenzaprine hydrochloride) is a prescription muscle relaxant. It is meant to be used temporarily to treat muscle spasms due to injury or other muscle problems.
Vicodin (hydrocodone/APAP) is a prescription medication approved to treat moderate to moderately severe pain. It is a narcotic and is classified as a controlled substance, which means that special laws and regulations control its sale and use.
The above 2 meds are muscle relaxants, Vicodin is a narcotic & a controlled substance, they seem to be stronger than tramadol.
Since the doc has prescribed the meds he/she would know better the medical history of your son, hope he gets well & recovers fast, best of luck.
2 Jun 2010
Tell you son I said Thank You and Welcome Home!!! Unfortunately I have also found out that dealing with the VA isn't easy. Multiple family members in all branches of service throughout their life. Tramadol and Methocarbamol (Robaxin) have the side effect of seizures if there has been any head injury. Does your son have Traumatic Brain Injury Syndrome? He should not be taking Flexeril and Vicodin with the others, if he is that could be an overload on the brain and it will cause seizures. If he can only take a muscle relaxer and a mild pain medicine he would be better off than taking all these. Typical of the VA, too many meds, I am not bad-mouthing the VA don't get me wrong but it does happen way too many times, know from experience with deceased spouse (1st marriage) and many family members. My brother was over in Afghanistan and came home a wreck physically and emotionally. I am glad another Veteran is home, hope he is o.k.
But if you can definately tell him I said Welcome Home I would appreciate it. I mean it too. Hope this info on the meds helps. Try to get him down to one or two and he should be o.k. Much thanks and admiration, marjorie zych
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Can Zyrtec cause a seizure? My 12yo had been taking Zyrtec for 2 weeks. He then had a major seizure?
He has never had a seizure before and he wasnt sick and was taking no other medication. I am just wondering whether this seizure occured because of ...
3 answers • 21 Nov 2009
for 3 months or so, and then has a seizure, once the person has started back on the appropriate dose of medicine again, how long should they wait ...
1 answer • 2 Dec 2009
My boyfriend was addicted to lortabs but for the last 2 years has been taking tramadol on and off for shoulder pain and has had 6 seizures. He says ...
3 answers • 3 Nov 2010
Her neurologist won't budge on either changing the med or adding something else. I can't really afford the $700 a month copays. Any advice ...
1 answer • 23 Nov 2010